Alert archive / Arizona / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this fire weather watch at Apr 19, 2021, 1:45 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Apr 21, 2021, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 19, 2021, 1:45 PM MST (20:45 UTC)
- In effect from
- Apr 21, 2021, 11:00 AM MST
- Expired
- Apr 20, 2021, 1:21 PM MST
- In force
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
495 WWUS85 KPSR 192045 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 145 PM MST Mon Apr 19 2021 AZZ133-201200- /O.NEW.KPSR.FW.A.0002.210421T1800Z-210422T0100Z/ Southern Gila County/Tonto National Forest Foothills- 145 PM MST Mon Apr 19 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY... The National Weather Service in Phoenix has issued a Fire Weather Watch for strong winds, low relative humidity and high fire danger, which is in effect from Wednesday morning through Wednesday afternoon. * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Wednesday morning through Wednesday afternoon. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Fuels are dry and fire danger is high. These conditions combined with low relative humidity and strong winds may lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this fire weather watch. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
2 follow-up statements
408 WWUS85 KPSR 200832 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 132 AM MST Tue Apr 20 2021 AZZ133-202200- /O.CON.KPSR.FW.A.0002.210421T1800Z-210422T0100Z/ Southern Gila County/Tonto National Forest Foothills- 132 AM MST Tue Apr 20 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Wednesday morning through Wednesday afternoon. * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Fuels are dry and fire danger is high. These conditions combined with low relative humidity and strong winds may lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this fire weather watch. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
686 WWUS85 KPSR 202021 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 121 PM MST Tue Apr 20 2021 AZZ133-211200- /O.UPG.KPSR.FW.A.0002.210421T1800Z-210422T0100Z/ /O.NEW.KPSR.FW.W.0002.210421T1800Z-210422T0300Z/ Southern Gila County/Tonto National Forest Foothills- 121 PM MST Tue Apr 20 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY... The National Weather Service in Phoenix has issued a Red Flag Warning for strong winds, low relative humidity and high fire danger, which is in effect from 11 AM to 8 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Wednesday morning through Wednesday afternoon. * WINDS...Southwest 15 to 25 mph with gusts of 30 to 40 mph. Isolated stronger gusts up to 45 mph cannot be ruled out. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Fuels are dry and fire danger is high. These conditions combined with low relative humidity and strong winds may lead to widespread hazardous fire weather conditions. * IMPACTS...Fuels are dry and fire danger is anticipated to be high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ AZZ132-211200- /O.NEW.KPSR.FW.W.0002.210421T1800Z-210422T0300Z/ Central Deserts- 121 PM MST Tue Apr 20 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR MARICOPA COUNTY AND NORTHERN PINAL COUNTY... The National Weather Service in Phoenix has issued a Red Flag Warning for strong winds, low relative humidity and high fire danger, which is in effect from 11 AM to 8 PM MST Wednesday. * AFFECTED AREA...Central Deserts to include all of Maricopa County and northern Pinal County. * TIMING... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Fuels are dry and fire danger is high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this fire weather watch went out at Apr 19, 11:04 AM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 19, 11:04 AM MST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1104 AM MST Mon Apr 19 2021 .UPDATE...Aviation discussion. && .SYNOPSIS… Above normal temperatures will resume today with highs climbing into the low 90s across the lower deserts. Another weather system during the middle of the week will bring a return of somewhat cooler temperatures and increased breezy conditions. && .DISCUSSION... The upper level low that led to the active weather yesterday afternoon is now over southeast Arizona. It will continue to weaken and move out of the area this morning, with no other effects other than some residual breezy northerly winds in spots. Upper level heights are already beginning to increase as upper level riding reestablishes itself for the first part of the week. This will lead to high temperatures rising several degrees compared to yesterday, with low 90s in southeast California and upper 80s across southern Arizona. Temperatures will climb a few additional degrees for Tuesday with low to mid 90s across the forecast area. Winds will be relatively light during this period during the nighttime hours, but afternoon breeziness is expected both days. Our next storm system will begin to move into the area on Wednesday as a compact upper level low swings through northern Arizona. The upper level low will induce cyclogenesis over northern Arizona, lowering the surface pressure there. At the same time, higher pressure will build off the southwest California coast. The pressure gradient will tighten considerably as this occurs, in particular along the mountains west of Imperial. As a result, this will be a good set up for gusty westerly winds to descend into Imperial County, especially the typically windy southwest corner. Gusty winds will then overspread the entire forecast area during the daytime hours. ECMWF EFI is denoting the potential for an usual event with values of 0.7 to 0.8 over portions of south- central Arizona. EPS guidance also suggests that wind gusts of 30-40 mph may be possible for some areas, with even higher wind gusts for portions of Imperial County. Even the typically low- biased NBM shows about a 40% chance of reaching 30 mph gusts in Phoenix. Although RH values will increase slightly during this period, afternoon minimums will still be quite low, resulting in an enhanced fire weather risk. The risk of any rainfall is very low considering the suboptimal track and very dry atmospheric column. The other effect we will see is a return of somewhat cooler temperatures, with highs falling into the mid to upper 80s. A second trailing shortwave may then move through on Thursday following a similar track, but a bit further south. Over Arizona this feature will likely do nothing but keep temperatures down for another day. However, over southeast California moisture profiles will improve with forecast soundings showing some CAPE developing where the midlevel cooling is more pronounced. A few showers and thunderstorms may be possible, particularly over Joshua Tree National Park. By Friday, upper level ridging will return and persist through the weekend. High temperatures will rebound into the low to mid 90s under mostly clear skies. Long range guidance suggests that an anomalously deep longwave trough may move into the western United States in about a week. WPC cluster analysis shows considerable uncertainty in terms of amplitude, timing, and exact location given the long lead time. However, should this feature come to fruition it would have the potential to bring climatologically unusual weather for this time of year, including rain showers and much cooler weather. For now, the more likely solution is that it would mirror many of our weather systems this spring, and bring breezy conditions and somewhat cooler temperatures. && .AVIATION...Updated at 1804Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Minimal aviation concerns are expected through the TAF period as clear skies and light diurnal winds persist across the region. Winds to remain easterly through early afternoon before becoming westerly at 5-10 knots between 20-21Z. Easterly wind shift to occur at KPHX shortly after midnight with the Phoenix area TAF sites seeing slightly earlier shifts to an easterly direction. Winds to return to a westerly direction Tuesday afternoon with speeds increasing into the 10-12 kt range with gusts as high as 15-18 kts. Southeast California/Southwest Arizona including KIPL and KBLH: Current light/variable winds at both SE CA TAF sites to become westerly at KIPL and southwesterly at KBLH by this afternoon, with these winds persisting through the remainder of the TAF period at KBLH. WInds at KIPL to become southeasterly during the morning hours on Wednesday, with these southeasterly winds persisting into Wed afternoon. && .FIRE WEATHER... Wednesday through Sunday: Hot, dry and windy conditions are likely Wednesday across the entire forecast area ahead of a low pressure system. Westerly wind gusts of 20-40 mph are anticipated. The greatest fire danger will be across southern Arizona, where Minimum RHs will fall into the single digits. Conditions will improve somewhat Thursday and Friday as temperatures decrease into the 80s and RH increases. RH maximums will rise to 30-55%, and minimums to 10-15%. The highest values will be in California. A warming trend is then anticipated next weekend. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Hodges AVIATION...Percha/Rogers FIRE WEATHER...Hodges/Hirsch
Nearby
Fire Weather Watches in Arizona, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.